Side effects : I had nasty fall and... - High Blood Pressu...

High Blood Pressure Support

4,058 members1,016 posts

Side effects

Bexter21 profile image

I had nasty fall and was diagnosed with HP. I was started on Amlodipine 5mg which didnt do much so Ramipril 2.5mg was added on top and my BP leveled out. I now now suffer from a dry mouth, tickly throat that makes me cough and hack. . I didnt see my doctor for sometime, My GP said soynds like acid reflux but sent me to ENT to check my throat. Im now on my third strength of type of high strength tablets gor AR but still my tickly sore cough exits. After research i see this cough could be Ramipril. Does anyone else suffer ? If so is what did you do ?

7 Replies

Hi Bexter. I was on Rampiril several years ago and had the cough and my sister-in-law more recently had the same problem - I stopped taking them and I think my s-i-l no longer takes them also. That being said, don't stop taking yours without first talking to your GP. Good luck.

Hi. Ramipril cough is well known and a common side effect. I had a worse reaction, angioedema. My airways swelled amongst other things and I was very ill and stopped them immediately after ringing the Dr for advice. I think they can cause a range of side effects, some of which can appear at any time, even after years of taking them with no problems.

Hi Bexter21. I too am on Ramipril and Amlodipine and they are helping control my high blood pressure. I developed a cough with Ramipril almost immediately but I persevered and after around 8 weeks it disappeared. It has taken me a while to adjust to both medications and whilst not perfect I am slowly getting there. I take 10 mg of Ramipril and 5 mg of Amlodipine and my BP has come down from a whopping 220/110 to averaging 117/77. I have been on meds since the end of July. Having said that, if the cough is unmanageable speak to your GP as there are many alternatives. Keep well Andrew

Adding to these comments, have a look at Blood Pressure UK websiuu. Full of helpful info on …. Did you guess?

Ramipril is an ACE inhibitor and this is a well known side effect, I’m surprised the GP didn’t tell u that. I take 10mg of Ramipril and have been lucky , it is very cardiac protective. The cough can improve but if not tell your GP lots of alternatives out there. Problem with controlling B/P it’s very much trial & error. 🍀

Yes I also had problems with rampiril. Sore and dry throat. My dr increased my amlopodine to 10mg and put me on losartan 50mg. You should definately speak to your dr. Hope things improve for you.

Checkout

considerable.com/health/sym...

You may also like...